Statins may increase risk of delerium after surgery in the elderly

In the elderly, the response to stressful procedures like surgery can lead to some post-operative effects on mood and perception. These effects can hamper the recovery process.

A new study published in the September 2008 issue of the Canadian Medical Association Journal from Ontario’s Institute for Clinical Evaluative Sciences (ICES) found the use of stains – which include Crestor, Lipitor, Pravachol and Zocor was associated with 28% increase risk of post operative delirium among elderly patients.

  • Dr. Donald Redelmeier, MD, MSHSR, FRCPC, FACP, Lead Investigator of this study and Senior ICES Scientist, professor in the Department of Health Policy, Management and Evaluation at the University of Toronto, Director of the Clinical Epidemiology & Health Services Research Program at Sunnybrook Health Sciences Centre.  He also holds the De Souza Chair in Trauma Research of the University of Toronto

Send a Comment

Bitnami